Alert archive / Texas / Gale Warnings in 2009
Gale Warning 4, NWS Brownsville, TX
NWS Brownsville, TX issued this gale warning at Dec 24, 2009, 11:45 PM CST. It was in force for 3 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Dec 24, 2009, 11:45 PM CST (05:45 UTC)
- Expired
- Dec 25, 2009, 3:00 AM CST
- In force
- 3 hr
- Issued by
- NWS Brownsville, TX
The text
As transmitted, in the capitals the NWS used until 2016.
171 WHUS74 KBRO 250545 MWWBRO URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE BROWNSVILLE TX 1145 PM CST THU DEC 24 2009 ...GALES CONTINUE OFFSHORE... .FREQUENT GUSTS TO GALE FORCE AT THE OFFSHORE BUOY JUSTIFY A CONTINUE GALE WARNING. GMZ130-132-135-250900- /O.CAN.KBRO.SC.Y.0109.000000T0000Z-091225T1200Z/ /O.NEW.KBRO.SI.Y.0048.091225T0545Z-091225T0900Z/ LAGUNA MADRE FROM THE PORT OF BROWNSVILLE TO THE ARROYO COLORADO- LAGUNA MADRE FROM THE ARROYO COLORADO TO 5 NM NORTH OF PORT MANSFIELD TX- LAGUNA MADRE FROM 5 NM NORTH OF PORT MANSFIELD TO BAFFIN BAY TX- 1145 PM CST THU DEC 24 2009 ...SMALL CRAFT ADVISORY FOR WINDS IN EFFECT UNTIL 3 AM CST FRIDAY... ...SMALL CRAFT ADVISORY IS CANCELLED... THE NATIONAL WEATHER SERVICE IN BROWNSVILLE HAS ISSUED A SMALL CRAFT ADVISORY FOR WINDS...WHICH IS IN EFFECT UNTIL 3 AM CST FRIDAY. THE SMALL CRAFT ADVISORY HAS BEEN CANCELLED. NORTHWEST WINDS AROUND 20 KNOTS WITH GUSTS UP TO 25 KNOTS WILL OCCUR THIS MORNING THROUGH MID AFTERNOON ALONG THE LOWER TEXAS COAST IN THE WAKE OF A COLD FRONT...WITH ROUGH BAY WATERS ON THE LAGUNA MADRE. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY FOR WIND MEANS THAT WIND SPEEDS OF 20 TO 33 KNOTS ARE EXPECTED. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ GMZ170-175-250900- /O.UPG.KBRO.SC.Y.0109.000000T0000Z-091225T1200Z/ /O.NEW.KBRO.GL.W.0004.091225T0545Z-091225T0900Z/ WATERS FROM PORT MANSFIELD TO THE RIO GRANDE EXTENDING FROM 20 TO 60 NM- WATERS FROM BAFFIN BAY TO PORT MANSFIELD EXTENDING FROM 20 TO 60 NM- 1145 PM CST THU DEC 24 2009 ...GALE WARNING IN EFFECT UNTIL 3 AM CST FRIDAY... THE NATIONAL WEATHER SERVICE IN BROWNSVILLE HAS ISSUED A GALE WARNING...WHICH IS IN EFFECT UNTIL 3 AM CST FRIDAY. THE SMALL CRAFT ADVISORY IS NO LONGER IN EFFECT. NORTHWEST WINDS OF 25 TO 30 KNOTS WITH FREQUENT GUSTS OVER 35 KNOTS WILL OCCUR THIS MORNING ALONG THE LOWER TEXAS COAST IN THE WAKE OF A COLD FRONT...WITH SEAS OF 8 TO 12 FEET FOR THE GULF OF MEXICO WATERS EAST OF PADRE ISLAND. PRECAUTIONARY/PREPAREDNESS ACTIONS... A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE OCCURRING...OR FORECAST TO OCCUR WITHIN THE NEXT 24 TO 36 HOURS. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS. && $$ GMZ150-155-250900- /O.EXT.KBRO.SC.Y.0109.000000T0000Z-091225T0900Z/ COASTAL WATERS FROM PORT MANSFIELD TO THE RIO GRANDE OUT 20 NM- COASTAL WATERS FROM BAFFIN BAY TO PORT MANSFIELD OUT 20 NM- 1145 PM CST THU DEC 24 2009 ...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 3 AM CST FRIDAY... THE SMALL CRAFT ADVISORY IS NOW IN EFFECT UNTIL 3 AM CST FRIDAY. NORTHWEST WINDS OF 25 TO 30 KNOTS WITH GUSTS TO GALE FORCE WILL OCCUR THIS MORNING ALONG THE LOWER TEXAS COAST IN THE WAKE OF A COLD FRONT...WITH SEAS OF 6 TO 10 FEET FOR THE GULF OF MEXICO WATERS EAST OF PADRE ISLAND. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 20 TO 33 KNOTS ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS FOR SMALL CRAFT ...GENERALLY WITH COMBINED SEAS OF 7 FEET OR MORE. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ 54
What forecasters said that day
The local office's own words before this gale warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Brownsville, TX wrote its last area forecast discussion before this gale warning went out at Dec 24, 8:30 PM CST, 3 hours 15 minutes earlier.
Area forecast discussion, Dec 24, 8:30 PM CST, 3 hours 15 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE BROWNSVILLE TX 830 PM CST THU DEC 24 2009 .SHORT TERM...AS THE SURFACE WINDS DIMINISH ATTENTION NOW SHIFTS TOWARDS THE POTENTIAL FOR RADIATIONAL COOLING TONIGHT. IR SATL IMAGERY SHOWS ONLY SOME PATCHY CLD COVER MOVING OVER THE REGION FROM THE WEST. DEWPOINTS AROUND THE AREA RANGE IN THE LOWER TO MIDDLE 30S WITH TEMPS RANGING IN THE LOWER TO MIDDLE 50S WITH THE SURFACE WINDS RANGING FROM 10 TO 15 KNOTS. ALTHOUGH THE SURFACE WINDS WILL DIMINISH SOME THROUGHOUT THE NIGHT BELIEVE THAT THE SURFACE WINDS WILL REMAIN STRONG ENOUGH TO LIMIT THE RADIATIONAL EFFECTS. HOWEVER WILL LOWER TEMPS SOME AROUND THE BRO CWA AND WILL KEEP THE COLDEST TEMPS ACROSS THE NORTHERNMOST COUNTIES WITH MID 30S EXPECTED AT BKS AND HBV. SOME ISOLATED MORNING LOWS MAY REACH NEAR THE FREEZING MARK BRIEFLY TOMORROW MORNING ESPECIALLY IN LOW LYING RURAL AREAS. HOWEVER AT THIS TIME WILL NOT POST ANY FREEZE WARNING. NO MAJOR CHANGES NEEDED TO THE REST OF THE CURRENT FORECAST WORDING. && .AVIATION...VFR CONDITIONS WILL CONTINUE THROUGH THE NEXT 24 HOURS. SKIES WILL REMAIN CLEAR INTO LATER TOMORROW AFTERNOON. CLOUDS WILL START DEVELOPING LATE AFTERNOON INTO THE EVENING AND WILL GRADUALLY LOWER THROUGH TOMORROW NIGHT. WINDS HAVE DECOUPLED WITH LOSS OF DAYTIME HEATING...SO SFC WINDS WILL BE LIGHTER THAN WINDS JUST OFF THE SFC THROUGH THE NIGHT. SPEED SHEAR WILL BE AN ISSUE. BRO RADAR NOTES 50KTS AT 2KFT AND 65KTS AND 4KFT. WINDS ARE FORECAST TO DECREASE THROUGH THE NIGHT...BUT SHEAR WILL REMAIN ABOVE 20KTS DIFFERENCE THROUGH THE NIGHT. WINDS WILL REMAIN AROUND 10KTS DURING THE DAY AGAIN TOMORROW. && .MARINE...AT 7PM BUOY020 REPORTED WEST WINDS AT 27G33KTS AND SEAS 10 FEET. THE GALE WARNING WILL CONTINUE THROUGH 9PM AS WINDS GRADUALLY DECREASE FROM THEIR PEAK EARLIER THIS MORNING. WINDS WILL REMAIN 20 TO 30 KNOTS FOR ALL WATERS INCLUDING THE LAGUNA THROUGH AT LEAST TOMORROW MORNING. THE HIGH WINDS HAVE PUSHED SEAS UP TO 14 FEET AT TIMES...BUT SHOULD ALSO GRADUALLY DECREASE THROUGH THE NEXT SEVERAL DAYS. SMALL CRAFT ADVISORIES WILL START ONCE THE GALE WARNINGS END...AND WILL CONTINUE THROUGH THE DAY FRIDAY. SEAS WILL FALL BELOW 7 FEET BY LATER TOMORROW AFTERNOON. WINDS WILL INCREASE SOME ON SUNDAY AS LOW PRESSURE DEVELOPS JUST OFF THE COAST AND WILL CONTINUE THROUGH THE MIDDLE OF NEXT WEEK. LIGHT RAIN AND DRIZZLE WILL DEVELOP BY SATURDAY NIGHT AND CONTINUE THROUGH TUESDAY. ACCUMULATION WILL BE LIGHT. && .PRELIMINARY POINT TEMPS/POPS... BAYVIEW/PORT ISABEL 41 62 47 60 / 0 0 10 30 BROWNSVILLE 39 64 47 58 / 0 0 10 30 HARLINGEN 36 64 45 56 / 0 0 10 30 MCALLEN 41 64 45 56 / 0 0 10 30 RIO GRANDE CITY 40 62 42 59 / 0 0 10 30 SOUTH PADRE ISLAND 45 63 50 61 / 0 0 10 30 && .BRO WATCHES/WARNINGS/ADVISORIES...SMALL CRAFT ADVISORY UNTIL 6 AM CST FRIDAY FOR GMZ130-132-135-150-155-170-175. && THIS PRODUCT IS ALSO AVAILABLE ON THE WEB AT: HTTP://WWW.WEATHER.GOV/BROWNSVILLE SYNOPTIC/GRIDS...60 MARINE/AVIATION/MESO...64
Hazardous weather outlook, Dec 24, 9:45 PM CST, 2 hours before
HAZARDOUS WEATHER OUTLOOK...UPDATED NATIONAL WEATHER SERVICE BROWNSVILLE TX 945 PM CST THU DEC 24 2009 GMZ130-132-135-150-155-170-175-TXZ248>257-251200- LAGUNA MADRE FROM THE PORT OF BROWNSVILLE TO THE ARROYO COLORADO- LAGUNA MADRE FROM THE ARROYO COLORADO TO 5 NM NORTH OF PORT MANSFIELD TX- LAGUNA MADRE FROM 5 NM NORTH OF PORT MANSFIELD TO BAFFIN BAY TX- COASTAL WATERS FROM PORT MANSFIELD TO THE RIO GRANDE OUT 20 NM- COASTAL WATERS FROM BAFFIN BAY TO PORT MANSFIELD OUT 20 NM- WATERS FROM PORT MANSFIELD TO THE RIO GRANDE EXTENDING FROM 20 TO 60 NM- WATERS FROM BAFFIN BAY TO PORT MANSFIELD EXTENDING FROM 20 TO 60 NM-ZAPATA-JIM HOGG-BROOKS-KENEDY-STARR-HIDALGO-INLAND WILLACY- INLAND CAMERON-COASTAL WILLACY-COASTAL CAMERON- 945 PM CST THU DEC 24 2009 THIS HAZARDOUS WEATHER OUTLOOK IS FOR DEEP SOUTH TEXAS...THE GULF OF MEXICO AND THE LAGUNA MADRE. .DAY ONE...TONIGHT. A SMALL CRAFT ADVISORY IS IN EFFECT FOR THE LAGUNA AND A GALE WARNING IS IN EFFECT FOR THE OPEN COASTAL WATERS OF DEEP SOUTH TEXAS UNTIL 3 PM CST THIS AFTERNOON...WITH A SMALL CRAFT ADVISORY IN EFFECT FROM 3 PM CST TO 9 PM CST TONIGHT. THERE IS A HIGH RISK OF RIP CURRENTS AT THE BEACHES OF SOUTH PADRE ISLAND AND BOCA CHICA. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY. A SMALL CRAFT ADVISORY MAY BE NEEDED ALONG THE LOWER TEXAS COAST SATURDAY NIGHT THROUGH WEDNESDAY DUE TO STRONG WINDS AND ROUGH SEAS. A MODERATE TO HIGH RISK OF RIP CURRENTS IS POSSIBLE AT THE LOCAL BEACHES THROUGH A MAJORITY OF THE FORECAST PERIOD. .SPOTTER INFORMATION STATEMENT... SKYWARN SPOTTER ACTIVATION WILL NOT BE NEEDED.
The office that day
Everything else NWS Brownsville, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Dec 24, 11:45 PM CST | Small Craft Advisory for Winds | BRO | 3 hr | |
| Dec 25, 3:38 AM CST | Small Craft Advisory | BRO | 5 hr | |
| Dec 25, 3:38 AM CST | Small Craft Advisory for Winds | BRO | 5 hr | |
| Dec 25, 9:45 AM CST | Small Craft Advisory | BRO | 6 hr |
Nearby
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.